I have had chronic hives since for about a year. I have tried heavy doses of steriods, methotrexate, doxepin, hydroxizine, benedryl, zantac (h2 inhibitors) cryoheptine, allegra, clarian and some topical steroid creams. Currently I am on 100 mg of hydroxizine twice a day, 100 mg of cyclosporine twice a day and benedryl as needed however my hives have been getting worse. I have also started to get angioedema which is new around my face. I get hives from any time of firm pressure on my skin. I broke out everywhere for the allergy prick test. My allergist says that these hives are all related to my antithyroid hormones. My vit D level is fine which I'm told could cause it. I'm at a loss at what to do next. Any suggestions?
In most of the cases of chronic urticaria, the underlying pathology is idiopathic i.e it is not linked to any cause. It is essential to rule out the presence of serious illnesses of which recurring hives can be a symptom. Examples are hepatitis, hyperthyroidism, lymphomas, collagen vascular diseases, and cancers of the rectum, kidneys and gastrointestinal tract.
I feel that you should find out the cause of your chronic urticaria by ruling out the various conditions causing it.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.